Alert archive / Maine / High Wind Watches in 2014
High Wind Watch 1, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Jan 10, 2014, 12:53 PM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Jan 11, 2014, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 12:53 PM EST (17:53 UTC)
- In effect from
- Jan 11, 2014, 1:00 PM EST
- Expired
- Jan 11, 2014, 4:14 AM EST
- In force
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Jan 10, 10:13 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 10, 10:13 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1013 AM EST FRI JAN 10 2014
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE AREA TODAY AND TONIGHT.
LOW PRESSURE WILL TRACK WEST OF THE REGION SATURDAY...DRAWING A
COLD FRONT ACROSS THE REGION SATURDAY NIGHT THROUGH EARLY SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE: CHANGES WERE MADE TO INCORPORATE LATEST OBSVD TEMPS...
WINDS AND SAT CLD IMAGERY FOR OUR FA. THE NET RESULT WAS MORE
FCST SUNSHINE FOR THE NE PTN OF THE REGION GOING INTO THE AFTN
AND LESS WIND FOR THE REMAINDER OF THE MORN.
6 AM UPDATE: RAISED TEMPS EARLY THIS MORNING ACROSS THE NORTH
WHERE CLOUD COVER HAS PREVENTED TEMPS FROM FALLING MUCH. OTHERWISE
FORECAST REMAINS ON TRACK.
ORGNL DISC: HIGH PRESSURE MOVING SOUTHEAST OF THE AREA WILL BRING
A PARTLY TO MOSTLY CLOUDY DAY TODAY AS SOME MOISTURE CIRCULATING
AROUND THE HIGH BRINGS SOME WARM ADVECTION CLOUDINESS TO THE AREA.
TODAY WILL BE A BIT MILDER THAN RECENT DAYS WITH HIGHS FROM NEAR
20 NORTH TO 30 DOWNEAST. TONIGHT WILL CONTINUE TO BE DRY AS THE
HIGH MOVING EAST INTO THE ATLANTIC MAINTAINS ITS CONTROL. WARM
ADVECTION FROM THE SOUTH WILL BRING A MILDER NIGHT WITH LOWS FROM
10 NORTH TO 20 DOWNEAST. SKIES WILL BE MOSTLY CLOUDY AS MOISTURE
BEHIND THE HIGH AND AHEAD OF AN APPROACHING WARM FRONT LIFTS
ACROSS THE REGION.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
INTENSIFYING LOW PRESSURE WILL TRACK FROM THE GREAT LAKES REGION
TO WESTERN QUEBEC PROVINCE SATURDAY. WARMER AIR WILL BE DRAWN
NORTHWARD ACROSS THE FORECAST AREA SATURDAY ALONG WITH INCREASING
PRECIPITATION CHANCES. WILL HAVE A WINTRY MIX ACROSS THE REGION
SATURDAY MORNING INTO EARLY AFTERNOON. LITTLE SNOW OR ICE
ACCUMULATION IS EXPECTED. PRECIPITATION WILL TRANSITION TO ALL
RAIN ACROSS THE ENTIRE FORECAST AREA THROUGH THE LATE MORNING AND
EARLY AFTERNOON HOURS. EXPECT PRECIPITATION TO BE IN THE FORM OF
RAIN ACROSS THE ENTIRE FORECAST AREA BY EARLY TO MID AFTERNOON...WITH
RAIN CHANCES THEN INCREASING THROUGH THE REMAINDER OF THE
AFTERNOON. A COLD FRONT WILL BEGIN TO CROSS THE FORECAST AREA
LATER SATURDAY NIGHT THOUGH THE EXACT TIMING OF THE FRONT IS STILL
UNCERTAIN. RAIN WILL OCCUR ACROSS THE ENTIRE FORECAST AREA IN
ADVANCE OF THE COLD FRONT SATURDAY NIGHT...POSSIBLY STARTING TO
MIX WITH SNOW LATE ACROSS NORTHWEST AREAS DEPENDING ON THE TIMING
OF THE FRONT. RIVERS WILL HAVE TO BE MONITORED FOR POSSIBLE ICE
MOVEMENT AND ICE JAMS STARTING SATURDAY NIGHT DUE TO THE RAIN AND
MELTING SNOW. A FLOOD WATCH HAS BEEN ISSUED ACROSS THE ENTIRE
REGION FROM SATURDAY NIGHT INTO MONDAY MORNING. TOTAL RAINFALL IS
EXPECTED TO RANGE FROM 1 TO 2 INCHES ALONG WITH THE MELTING SNOW.
A STRONG LOW LEVEL JET WILL ALSO CROSS THE REGION IN ADVANCE OF
THE COLD FRONT. A WIND ADVISORY COULD BE NEEDED ACROSS DOWNEAST
AREAS LATER SATURDAY INTO SATURDAY NIGHT...WITH STRONGEST WINDS
EXPECTED ALONG THE DOWNEAST COAST. THE STEADY RAIN WILL TAPER TO
RAIN/SNOW SHOWERS SUNDAY MORNING IN THE WAKE OF THE COLD
FRONT...WITH DECREASING SHOWER CHANCES DURING THE AFTERNOON. HIGH
PRESSURE WILL RIDGE ACROSS THE REGION SUNDAY NIGHT. TEMPERATURES
WILL BE AT ABOVE NORMAL LEVELS SATURDAY/SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL MOVE EAST MONDAY WITH PARTLY/MOSTLY CLOUDY
SKIES ACROSS THE FORECAST AREA...WITH A CHANCE OF SNOW SHOWERS
MONDAY NIGHT. SIGNIFICANT UNCERTAINTY THEN EXISTS TUESDAY THROUGH
THURSDAY REGARDING POSSIBLE LOW PRESSURE AND THE TRACK OF ANY LOW.
DUE TO THE UNCERTAINTY HAVE KEPT PRECIPITATION AT NO MORE THAN
CHANCE LEVELS TUESDAY THROUGH THURSDAY. PRECIPITATION TYPES...AMOUNTS
AND TIMING WILL BE DEPENDENT ON THE TRACK OF ANY POSSIBLE LOWS.
TEMPERATURES WILL ALSO BE DEPENDENT ON THE TRACK OF ANY LOWS.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY AND
EARLY TONIGHT. A LOW STRATUS LAYER MAY MOVE INTO DOWNEAST AREAS
LATE TONIGHT IN RESPONSE TO WARM ADVECTION MOISTURE.
SHORT TERM: MVFR TO LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION
SATURDAY INTO EARLY SUNDAY...WITH LINGERING MVFR CONDITIONS LATER
SUNDAY. WIND SHEAR COULD ALSO BE A CONCERN LATER SATURDAY THROUGH
EARLY SUNDAY MORNING. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE
MONDAY...WITH POSSIBLY MVFR TO IFR CONDITIONS TUESDAY.
&&
.MARINE...
NEAR TERM: AN SCA WILL BE UP TODAY FOR SOUTHWESTERLY WINDS
CIRCULATING BEHIND THE HIGH. WINDS WILL BE A BIT LIGHTER TONIGHT
AS THE GRADIENT ON THE NORTHWESTERN EDGE OF THE HIGH BRIEFLY
WEAKENS.
SHORT TERM: WINDS WILL INCREASE SATURDAY...WITH A GALE WATCH IN
EFFECT FROM SATURDAY AFTERNOON INTO SUNDAY MORNING. GALE FORCE
WIND GUSTS COULD THEN PERSIST INTO SUNDAY AFTERNOON. VISIBILITIES
WILL BE REDUCED IN RAIN SATURDAY INTO SUNDAY MORNING.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM SATURDAY EVENING THROUGH MONDAY MORNING FOR
MEZ001>006-010-011-015>017-029>032.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
FOR ANZ050>052.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...VJN/NORCROSS
MARINE...VJN/NORCROSSHazardous weather outlook, Jan 10, 3:25 AM EST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 325 AM EST FRI JAN 10 2014 MEZ001>006-010-011-015>017-029>032-110830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 325 AM EST FRI JAN 10 2014 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NO EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-110830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 325 AM EST FRI JAN 10 2014 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NO EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:50 PM EST | Small Craft Advisory | CAR | 13 hr | |
| Jan 10, 3:26 AM EST | Gale Watch | CAR | 9 hr | |
| Jan 10, 4:31 AM EST | Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 62 hr |
| Jan 10, 12:50 PM EST | Gale Warning | CAR | 37 hr | |
| Jan 10, 3:30 PM EST | Freezing Rain Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 26 hr |
Nearby
High Wind Watches in Maine, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.